Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 458, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 21, 2003, 7:46 PM CDT for Dallas County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2003, 7:46 PM CDT (00:46 UTC)
- Expired
- Aug 21, 2003, 8:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Dallas County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1820 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:49 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 21, 3:49 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 349 PM CDT THU AUG 21 2003 HIGH PRESSURE HAS MOVED OFF TO THE WEST OF ARKANSAS. AFTERNOON THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWFA ONCE AGAIN. THE MESO ETA BRINGS AN AREA OF LOW PRESSURE ACROSS THE SOUTH PART OF THE STATE THIS EVENING. THIS AREA OF LOW PRESSURE SHOULD KEEP THE THUNDERSTORMS GOING INTO THE EVENING HOURS. HOT TEMPERATURES WILL CONTINUE TOMORROW BEFORE THE COLD FRONT MOVES INTO THE AREA. THEREFORE THE HEAT ADVISORY WILL BE EXTENDED THROUGH FRIDAY FOR CENTRAL AND SOUTHERN SECTIONS. MODELS LOOK TO BE IN GOOD AGREEMENT. WILL GO WITH THE GFS. WITH THE AREA OF HIGH PRESSURE TO OUR WEST...ARKANSAS WILL EXPERIENCE MORE OF A NORTHWEST FLOW. THIS WILL ALLOW A COLD FRONT CURRENTLY ACROSS KANSAS AND NORTHERN MISSOURI TO MOVE INTO NORTH ARKANSAS BY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT AS IT SLOWLY MOVES THROUGH THE CWFA. TIMING OF THE FRONT HAS IT MOVING THROUGH THE LITTLE ROCK AREA ABOUT 18Z SATURDAY. THE FRONT WILL BE SLOW TO GET OUT OF THE STATE AND MAY EVEN STALL ALONG THE LOUISIANA BORDER SATURDAY NIGHT. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO LINGER ACROSS THE SOUTH SATURDAY NIGHT. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT FOR SUNDAY. THIS WILL BRING US BACK TO A DRIER FORECAST INTO MONDAY. MOISTURE STARTS TO RETURN ON TUESDAY ALONG WITH ANOTHER AREA OF LOW PRESSURE. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TUESDAY. HRO 72 95 68 89 / 20 30 20 10 LIT 76 98 74 92 / 20 20 20 20 HOT 75 98 74 92 / 20 20 20 20 PBF 75 98 74 93 / 20 20 20 20 .LZK... AR...HEAT ADVISORY FOR TONIGHT AND FRIDAY FOR ZONES ARZ021>022... ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 51
Hazardous weather outlook, Aug 21, 3:45 PM CDT, 4 hours 1 minute before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES HAVE COMBINED TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNSET AS A WEAK AREA OF LOW PRESSURE MOVES ACROSS THE STATE. THESE STORMS COULD PRODUCE BRIEF HEAVY RAIN AS THEY WILL BE VERY SLOW MOVERS. ISOLATED SEVERE WEATHER IS POSSIBLE WITH GUSTY WINDS BEING THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK COLD FRONT WILL MOVE INTO NORTHERN ARKANSAS FRIDAY...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. AS THE FRONT MOVES SOUTH OF THE STATE FRIDAY AND FRIDAY NIGHT...THE CHANCES OF PRECIPITATION WILL DIMINISH. DRIER AND SLIGHTLY COOLER AIR WILL FOLLOW THE FRONT FOR THE UPCOMING WEEKEND. HOWEVER...A TYPICAL SUMMERTIME PATTERN WILL RETURN FOR EARLY NEXT WEEK...WITH A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 56
In the hours before
Local storm report, Aug 21, 5:43 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 3 E SAGE AR 1.50 INCH HAIL
08/21/03 IZARD MOST HAIL WAS THE SIZE OF
NICKELS...BUT SOME
HAILSTONES WERE QUARTER TO
WALNUT SIZE. REPORTED BY
STORM SPOTTER
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 30 min |
| Aug 21, 8:03 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.